Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 16, 2016, 2:15 PM EDT for Jones County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2016, 2:15 PM EDT (18:15 UTC)
- Expired
- Aug 16, 2016, 3:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
County Jones County, GA
The radar
The Robins AFB radar (KJGX), 53 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1604 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
073
WWUS82 KFFC 161815
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 PM EDT TUE AUG 16 2016
GAZ071-072-082-161900-
JONES GA-MONROE GA-BIBB GA-
215 PM EDT TUE AUG 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JONES...EASTERN MONROE
AND NORTHWESTERN BIBB COUNTIES UNTIL 300 PM EDT...
AT 214 PM EDT...A STRONG THUNDERSTORM WAS NEAR BOLINGBROKE...MOVING
NORTH AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURES LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
JULIETTE...WAYSIDE...JARRELL PLANTATION...ARKWRIGHT...BOLINGBROKE...
PLANT SCHERER AND DAMES FERRY.
LAT...LON 3292 8384 3312 8389 3315 8370 3307 8358
3289 8371
TIME...MOT...LOC 1814Z 194DEG 8KT 3297 8376
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 16, 1:35 PM EDT, 40 minutes earlier.
Area forecast discussion, Aug 16, 1:35 PM EDT, 40 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 135 PM EDT TUE AUG 16 2016 .PREV DISCUSSION... /issued 1008 AM EDT TUE AUG 16 2016/ UPDATE...Current forecast in great shape grid wise with highest chances looking to be over the NW corner. Also of note there is a cooler pool at 500 mb although still struggling to get to -7C. Could see some slightly more robust activity there but overall should remain on the strong side. Deese PREV DISCUSSION... /issued 742 AM EDT TUE AUG 16 2016/ PREV DISCUSSION... /Issued 500 AM EDT TUE AUG 16 2016/ SHORT TERM /Today through Wednesday/... Pattern through short term period shifting slightly west and deamplifying in model guidance. Upper Bermuda high has been nearly stationary last several days causing upper trough over MS valley to also remain stationary. As upper high shifts west and flattens... trough and corresponding moisture axis slides/rotates south on top of ridge and will likely affect at least north GA with more coverage of deep convection Wednesday. In the meantime...Today should be similar to last two days with perhaps a little higher coverage of TSRA...20 to 30 percent. As moisture axis slides into north GA and ridge breaks down Wednesday...TSRA coverage should go up to 40-60 percent. Model guidance indicate SBCAPE could be quite high both today and especially Wednesday afternoon with values of 1500-2500 J/kg this afternoon and 2000-3000 J/kg Wed. Vertical wind shear may be slightly stronger today vs Wed...but while storms on Wed may be less organized...there could be a greater threat for heavy rain and flash flooding. PW values should not be near record or even 98-99 percentile values but will approach 2.0 inches Wed which should be at least 95 percentile. Will need to monitor potential for flash flooding Wed. SNELSON LONG TERM /Wednesday Night through Monday/... Deep moisture returns through the end of the week with increased rain chances through the weekend. The two main atmospheric features are the moisture plumb extending north to south across the MS river valley and the Bermuda ridge that stays parked over the region through the end of the week. This ridge is doing a great job of keeping the main axis of moisture north and west of our area through Wed Night...but the ridge weakens as we move through the extended. This ridge eventually allows the deeper moisture to move into our area Thu/Fri and will see increased chances of rain through the weekend. Have continued with increased pops Thu through Sun...especially across North GA. Instabilities are not that significant through the extended so not expecting much in the way of severe weather. PWs do increase significantly so any storm that develops Thu through Mon will have the potential to produce periods of heavy rain. Will need to watch out for the potential for flooding as we get closer to the weekend. Temps will remain a bit warm through the middle of the week then subside a bit by the end of the work week and into the weekend as rain chances increase. 01 && .AVIATION... 18Z UPDATE... Activity has been much more prevalent in and around the terminals this afternoon with an earlier start over previous days as well. Have already inserted TEMPO for all groups from 18Z to 22Z but will need to evaluate later for possible extension in time. Otherwise..kept FEW010 in there for tonight but much will be dependent on which terminals get precip this afternoon as those with TSRA could get BKN cigs tonight. Additional storms on Wed require Prob30 for ATL with the 18Z issuance. //ATL CONFIDENCE...18Z UPDATE... Medium confidence on coverage of TSRA High on all other elements Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 94 73 93 74 / 20 20 50 30 Atlanta 92 74 92 75 / 30 30 50 40 Blairsville 86 67 86 68 / 40 30 60 50 Cartersville 92 72 92 72 / 30 30 50 40 Columbus 94 75 94 75 / 30 30 40 30 Gainesville 90 73 90 74 / 30 30 50 40 Macon 94 73 94 74 / 30 20 40 20 Rome 93 72 92 73 / 30 30 60 40 Peachtree City 92 71 92 72 / 30 20 50 40 Vidalia 94 73 94 75 / 20 20 30 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....31 AVIATION...Deese
Hazardous weather outlook, Aug 16, 5:55 AM EDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 555 AM EDT TUE AUG 16 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 555 AM EDT TUE AUG 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THROUGH THIS EVENING. WEATHER HAZARDS EXPECTED... GUSTY WINDS...HEAVY RAIN...AND FREQUENT LIGHTNING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. THE BEST CHANCES FOR STORMS SHIFTS TO NORTH GEORGIA AS A FRONT SLOWLY SAGS TOWARD THE STATE WEDNESDAY NIGHT. SOME OF THE STORMS WILL PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. VERY HEAVY RAIN CAN ALSO BE EXPECTED THAT COULD CAUSE MINOR FLOODING OF CREEKS AND STREAMS THURSDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 16, 1:11 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
111 PM EDT TUE AUG 16 2016
GAZ046-055-057-161800-
HENRY GA-CLAYTON GA-ROCKDALE GA-
111 PM EDT TUE AUG 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR HENRY...EASTERN CLAYTON AND
SOUTHWESTERN ROCKDALE COUNTIES UNTIL 200 PM EDT...
AT 110 PM EDT...A STRONG THUNDERSTORM WAS AROUND STOCKBRIDGE AND
MCDONOUGH. THIS STORM WAS NEARLY STATIONARY.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MCDONOUGH...JONESBORO...STOCKBRIDGE...FOREST PARK...HAMPTON...
MORROW...LOVEJOY...LOCUST GROVE...LAKE CITY...ATLANTA MOTOR
SPEEDWAY...EAGLES LANDING...BONANZA...HIDDEN VALLEY PARK...
FLIPPEN...RICHARDSON PARK...BLACKSVILLE...REX...KELLEYTOWN...LAKE
SPIVEY AND ELLENWOOD.
LAT...LON 3364 8432 3363 8424 3363 8412 3362 8411
3362 8405 3335 8411 3338 8438
TIME...MOT...LOC 1710Z 192DEG 3KT 3347 8423Special weather statement, Aug 16, 1:14 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
114 PM EDT TUE AUG 16 2016
GAZ034-047-161800-
GWINNETT GA-WALTON GA-
114 PM EDT TUE AUG 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GWINNETT AND
NORTHWESTERN WALTON COUNTIES UNTIL 200 PM EDT...
AT 114 PM EDT...A STRONG THUNDERSTORM WAS NEAR SNELLVILLE. THIS
STORM WAS NEARLY STATIONARY.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAWRENCEVILLE...SNELLVILLE...LOGANVILLE...GRAYSON...ROSEBUD AND
WINDSOR.
LAT...LON 3387 8382 3377 8394 3377 8396 3379 8398
3378 8400 3379 8407 3394 8412 3395 8396
TIME...MOT...LOC 1714Z 192DEG 2KT 3383 8399Special weather statement, Aug 16, 2:07 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
207 PM EDT TUE AUG 16 2016
GAZ033-044-045-161845-
DEKALB GA-NORTH FULTON GA-SOUTH FULTON GA-
207 PM EDT TUE AUG 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DEKALB...NORTH FULTON AND
NORTHEASTERN SOUTH FULTON COUNTIES UNTIL 245 PM EDT...
AT 204 PM EDT...A STRONG THUNDERSTORM WAS OVER ATLANTA. THIS STORM
WAS NEARLY STATIONARY.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATLANTA...DECATUR...EAST POINT...HAPEVILLE...MIDTOWN...DRUID
HILLS...GRANT PARK-ZOO ATLANTA...NORTH DRUID HILLS...NORTH
DECATUR...NORTH ATLANTA...TURNER FIELD...LAKEWOOD PARK...SWEET
AUBURN...EAST LAKE...LA VISTA...ATLANTIC STATION...KIRKWOOD...WEST
END...CASCADE HEIGHTS AND LITTLE FIVE POINTS.
LAT...LON 3383 8447 3385 8437 3378 8428 3366 8437
3368 8448 3381 8450
TIME...MOT...LOC 1804Z 192DEG 2KT 3374 8441Special weather statement, Aug 16, 2:15 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 PM EDT TUE AUG 16 2016
GAZ071-072-082-161900-
JONES GA-MONROE GA-BIBB GA-
215 PM EDT TUE AUG 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JONES...EASTERN MONROE
AND NORTHWESTERN BIBB COUNTIES UNTIL 300 PM EDT...
AT 214 PM EDT...A STRONG THUNDERSTORM WAS NEAR BOLINGBROKE...MOVING
NORTH AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURES LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
JULIETTE...WAYSIDE...JARRELL PLANTATION...ARKWRIGHT...BOLINGBROKE...
PLANT SCHERER AND DAMES FERRY.
LAT...LON 3292 8384 3312 8389 3315 8370 3307 8358
3289 8371
TIME...MOT...LOC 1814Z 194DEG 8KT 3297 8376The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 1:11 PM EDT | Special Weather Statement | FFC | Henry | 49 min |
| Aug 16, 1:14 PM EDT | Special Weather Statement | FFC | Gwinnett | 46 min |
| Aug 16, 2:07 PM EDT | Special Weather Statement | FFC | Fulton | 38 min |
| Aug 16, 2:18 PM EDT | Special Weather Statement | FFC | Rockdale | 42 min |
| Aug 16, 2:38 PM EDT | Special Weather Statement | FFC | Gwinnett | 37 min |
| Aug 16, 2:40 PM EDT | Special Weather Statement | FFC | Fayette | 50 min |
| Aug 16, 2:50 PM EDT | Special Weather Statement | FFC | Pike, Spalding | 40 min |
| Aug 16, 3:05 PM EDT | Special Weather Statement | FFC | Forsyth | 40 min |
| Aug 16, 3:08 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 37 min |
| Aug 16, 3:11 PM EDT | Special Weather Statement | FFC | Fayette | 49 min |
| Aug 16, 3:26 PM EDT | Special Weather Statement | FFC | Barrow | 49 min |
| Aug 16, 3:46 PM EDT | Special Weather Statement | FFC | Meriwether | 44 min |
| Aug 16, 3:49 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 41 min |
| Aug 16, 4:09 PM EDT | Special Weather Statement | FFC | Barrow, Hall, Walton | 51 min |
| Aug 16, 4:25 PM EDT | Special Weather Statement | FFC | Meriwether | 50 min |
| Aug 16, 4:27 PM EDT | Special Weather Statement | FFC | Walton | 48 min |
| Aug 16, 4:30 PM EDT | Special Weather Statement | FFC | Talbot | 45 min |
| Aug 16, 4:55 PM EDT | Special Weather Statement | FFC | Hall, Jackson | 50 min |
| Aug 16, 4:57 PM EDT | Special Weather Statement | FFC | Morgan | 48 min |
| Aug 16, 5:19 PM EDT | Special Weather Statement | FFC | Troup | 41 min |
| Aug 16, 6:00 PM EDT | Special Weather Statement | FFC | Towns | 45 min |
| Aug 16, 7:22 PM EDT | Special Weather Statement | FFC | Floyd | 38 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.